Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What could cause worsening eye pain after using FML drops while suffering from chicken pox?

Answered by
Dr.
Dr. N. K. Misra

Ophthalmologist

Practicing since :1977

Answered : 1230 Questions

default
Posted on Mon, 15 Apr 2019 in Vision and Eye Disorders
Question: My daughter is suffering from chicken pox and she had eye infection I check with the doctor, he prescribed fml drops and tear drops but now she has severe eye pain, what to do?
doctor
Answered by Dr. N. K. Misra 1 hour later
Brief Answer:
Antibiotic eye drops needed as an add-on

Detailed Answer:

Hello,

FML eye drop is not the first line of defense. These are steroids and can lead to problems if there is even the tiniest scratch in the eye. Sudden development of pain points to some of such complication occurring in the eye. This has to be looked into by an eye doctor where the cornea is examined and any ulceration is ruled out

You can put antibiotic eye drops like Moxifloxacin or Ofloxacin eye drops available as Moxicip or Ofax eye drops, to be put in at least 6 times a day.

If everything was okay, your daughter should have been improving, any deterioration indicates that all is not well. If there is XXXXXXX viral involvement of the eye, antiviral drugs are available and in that case, the FML is contraindicated.

Hope I have answered your query.

Thank you.

Regards,
Dr. N. K. Misra
Ophthalmologist
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on